MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-3128-55B
Medical Device Problem Codes Fracture (1260); High impedance (1291); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Fall (1848); Insufficient Information (4580)
Date of Event 10/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced a fall and a loss of their therapy.It was not known if the fall was related to the dbs device.High impedance readings were discovered on the left-sided lead.Therefore, the patient underwent a revision procedure during which it was discovered that the lead extension was physically fractured at the implantable pulse generator (ipg) port site.Thus, the lead extension was explanted and replaced.Impedance readings were resolved postoperatively and the patient is receiving therapy again.
 
Additional Manufacturer Narrative
Block b3: exact date unknown, based off bsc aware date block d2b: additional pro code selection that applies to the indication of this device nhl.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device analysis performed on the returned lead extension revealed that multiple cables were completely broken at the bent/kinked section close to the proximal end near the vent port.This type of damage typically occurs when excessive tensile force is exerted onto the lead extension body and connector section.The broken cables were still contained inside the connector.Additionally, the lead extension was cleanly cut close to the lead extension connector which is typically a result of the explant procedure and is not considered a failure.It was confirmed the device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.A labeling review that was performed confirmed that lead extension breakage, loose connections, hardware anomalies, electrical shorts, open circuits and motor problems such as paresis, weakness, incoordination, restlessness, muscle spasms, postural/gait disorders, tremor, dystonia or dyskinesias are known risks associated with use of dbs, as documented in the instructions for use (ifu).A risk review was completed and confirmed that the event of impedance high was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause traced to component failure.Block b3: exact date unknown, based off bsc aware date.Block d2b: additional pro code selection that applies to the indication of this device .

Brand Name
NA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key23634078
Report Number2124215-2025-86056
Device Sequence Number21411198
Product Code MHY
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/04/2025
Device Model NumberDB-3128-55B
Device Catalogue NumberDB-3128-55B
Device Lot Number5001526
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer04/24/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale